Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 28, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at May 27, 2015, 12:29 PM EDT for Adams County, Cumberland County, York County, Pennsylvania. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 27, 2015, 12:29 PM EDT (16:29 UTC)
- Expired
- May 27, 2015, 1:00 PM EDT
- In force
- 31 min
- Issued by
- NWS State College, PA
- Area
- Storm-based polygon
Counties Adams County, PA, Cumberland County, PA, York County, PA
The radar
The State College radar (KCCX), 116 km from the middle of the area, began a volume at 16:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 4.5 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 428 J/kg
- Mixed-layer CIN
- -59 J/kg
- Mixed-layer LCL
- 589 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 78 m²/s²
- 0-3 km storm-relative helicity
- 81 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
276
WUUS51 KCTP 271629
SVRCTP
PAC001-041-133-271700-
/O.NEW.KCTP.SV.W.0028.150527T1629Z-150527T1700Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1229 PM EDT WED MAY 27 2015
THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL CUMBERLAND COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
NORTHWESTERN YORK COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
NORTHWESTERN ADAMS COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
* UNTIL 100 PM EDT
* AT 1228 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING DAMAGING WINDS AROUND 60 MPH. THIS STORM WAS
LOCATED NEAR PINE GROVE FURNACE...AND MOVING NORTHEAST AT 35 MPH.
* LOCATIONS IMPACTED INCLUDE...
CARLISLE...SCHLUSSER...BOILING SPRINGS...DILLSBURG...MOUNT HOLLY
SPRINGS...NEW KINGSTOWN...CASHTOWN...ASPERS...PINE GROVE FURNACE...
SIDDONSBURG...BIGLERVILLE...ARENDTSVILLE...BENDERSVILLE...
MCKNIGHTSTOWN...IDAVILLE...GARDNERS...MESSIAH COLLEGE AND PENN
STATE DICKINSON SCHOOL OF LAW.
THIS INCLUDES THE FOLLOWING INTERSTATES...
THE PENNSYLVANIA TURNPIKE FROM MILE MARKERS 225 TO 234.
INTERSTATE 81 FROM MILE MARKERS 45 TO 54.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
ALTHOUGH A TORNADO IS NOT IMMEDIATELY LIKELY...IF ONE IS SPOTTED...
ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...
SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
THE THUNDERSTORM WIND GUSTS ARE EXPECTED TO PRODUCE DAMAGE. PEOPLE
OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING.
&&
LAT...LON 3996 7746 3997 7746 4028 7712 4015 7696
3986 7732
TIME...MOT...LOC 1628Z 222DEG 32KT 3996 7732
$$
TYBURSKIWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 9:39 AM EDT, 2 hours 50 minutes earlier.
Area forecast discussion, May 27, 9:39 AM EDT, 2 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 939 AM EDT WED MAY 27 2015 .SYNOPSIS... HIGH PRESSURE AT THE SFC AND ALOFT WILL REMAIN ANCHORED JUST OFF THE EAST COAST THROUGH THE END OF THIS WEEK. A COLD FRONT WILL LIKELY PUSH ACROSS THE REGION SATURDAY NIGHT OR SUNDAY...THEN STALL JUST SOUTH OF THE STATE EARLY NEXT WEEK. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... SHOWERS OVER WESTERN THIRD OF PA THIS MORNING SLOWLY CROSSING THE ALLEGHENY PLATEAU. POPS IN GOOD SHAPE THIS MORNING. SFC HEATING ACROSS CENTRAL AND EASTERN PA WILL HELP INTENSIFY THIS AREA AS THE LATE MORNING PROGRESSES. OF GREATEST CONCERN TODAY WILL BE THE EXPECTED REGENERATION OF TSRA ALONG LL JET/PLUME OF HIGH PWATS AS IT ENTERS THE SUSQ VALLEY THIS AFTN DURING PEAK HEATING. GEFS/SREF MEAN CAPES PEAK ARND 1200 J/KG ACROSS THE SE COUNTIES THIS AFTN. THIS MODERATE INSTABILITY...COMBINED WITH 6KM WIND FIELDS ARND 40KTS COULD SUPPORT ISOLD SVR WX DURING THE AFTN HOURS ACROSS THE EASTERN COUNTIES. SPC SLIGHT RISK AREA RUNS ROUGHLY EAST OF KIPT AND KHGR. IN GENERAL...THIS WILL NOT BE THE TYPE OF RAIN NEEDED TO BREAK US OUT OF THE RECENT DRY SPELL. CONSALL MDL BLENDED QPF SUGGESTS AVG RAINFALL WILL RANGE FROM SPOTTY AMTS OF JUST A FEW HUNDREDTHS OVR THE CENTRAL MTNS...TO ARND A QUARTER INCH ACROSS THE LOWER SUSQ VALLEY. HIGHER RES...CONVECTION ALLOWING MDLS INDICATE LOCAL AMTS ARND AN INCH FROM TSRA THIS AFTN ACROSS THE SE COUNTIES. MCLDY SKIES WILL HOLD TEMPS DOWN A BIT...BUT CONSALL STILL SUGGESTS HIGH TEMPS BTWN THE U70S-L80S...SEVERAL DEG ABV NORMAL FOR LATE MAY. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 PM THURSDAY/... SOUTHERLY LL JET AND ASSOC PLUME OF HIGHEST PWATS/INSTABILITY WILL SHIFT EAST OF THE REGION BY THIS EVENING. THUS...EXPECT A DRY NIGHT FOR MOST OF CENTRAL PA. A WEAK COLD FRONT PUSHING INTO NW PA COULD SUPPORT AN ISOLD SHRA LATE TONIGHT OVR THE CENTRAL/NORTHERN COUNTIES. THE WEAK COLD FRONT WILL BE THE FOCUS FOR AN POSSIBLE ISOLD SHRA/TSRA ACROSS SOUTHERN PA ON THURSDAY. OTHERWISE...EXPECT FAIR AND LESS HUMID CONDS...AS NW FLOW IN WAKE OF FRONT ADVECTS A LOWER PWAT AIR MASS INTO PA. UNDER MSUNNY SKIES...ENS MEAN 8H TEMPS ARE SUPPORTIVE OF MAX TEMPS FROM THE U70S NW MTNS...TO THE M/U80S ACROSS THE LOWER SUSQ VALLEY. && .LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/... AFTER A BRIEF RESPITE FROM THE HUMIDITY THU/THU NIGHT...MED RANGE GUIDANCE SIGNALS A RETURN TO SUMMERLIKE WX FRIDAY/SATURDAY...WITH 00Z GEFS SHOWING ANOMALOUS 500MB HGTS AND SFC PRES OFF THE E COAST. DEVELOPING SOUTHERLY FLOW WILL DRAW AN INCREASINGLY HUMID/UNSTABLE AIR MASS INTO THE AREA FRIDAY...WHICH MAY SUPPORT SCT DIURNALLY-DRIVEN PM CONVECTION. HOWEVER...A BETTER CHC OF SHRA/TSRA COMES LATE SATURDAY WITH APPROACH OF A COLD FRONT. SOME MDL TIMING ISSUES WITH HOW FAST COLD FRONT PUSHES THRU SAT NIGHT/SUNDAY. HOWEVER...FAIRLY STRONG SIGNAL FROM ALL MDL DATA THAT THE FIRST COUPLE DAYS OF JUNE /MON AND TUE/ WILL BE COOL AND PERHAPS SHOWERY...WITH FRONT STALLING OUT SOUTH OF PA AND POTENTIAL OF OVERRUNNING RAIN/SHOWERS. && .AVIATION /14Z WEDNESDAY THROUGH SUNDAY/... A SUMMER-TIME PATTERN WILL PERSIST THROUGH THE WEEK. THE HUMID CONDS...HAVE LEAD TO MVFR CIGS AND VSBYS...WHICH WILL PERSIST THROUGH THE MORNING HOURS...ESP LOWER SUSQ ZONES. CHANCES FOR SHOWERS/ISOLATED TSTMS PEAK ACROSS WESTERN HALF OF CWA BETWEEN THROUGH 18Z...AND SLIDE EASTWARD AFTER 16Z. OUTLOOK... WED...PATCHY A.M. MVFR FOG/BR. SCT SHOWERS/TSTMS. THU-FRI...PATCHY A.M. MVFR FOG/BR. ISOLD P.M. TSTMS. SAT...PATCHY A.M. MVFR FOG/BR. SCT-NMRS P.M TSTMS W/COLD FROPA. SUN...MVFR CIGS POSS NW. OTHERWISE MAINLY VFR IN SCT SHOWERS. && .CTP WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...FITZGERALD NEAR TERM...DEVOIR/FITZGERALD SHORT TERM...FITZGERALD LONG TERM...FITZGERALD/CERU AVIATION...DEVOIR/GARTNER/RXR
Hazardous weather outlook, May 27, 6:09 AM EDT, 6 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 609 AM EDT WED MAY 27 2015 PAZ004>006-010>012-017>019-024>027-033>035-037-045-281015- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- SOMERSET-BEDFORD-FULTON-TIOGA-SOUTHERN CLINTON- 609 AM EDT WED MAY 27 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ028-036-041-042-046-049>053-056>059-063>066-281015- JUNIATA-FRANKLIN-NORTHERN LYCOMING-SULLIVAN-SOUTHERN LYCOMING-UNION- SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL- LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER- 609 AM EDT WED MAY 27 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. A WEAK AREA OF LOW PRESSURE WILL TRACK ACROSS THE REGION THIS AFTERNOON...BRINGING THUNDERSTORMS TO PARTS OF THE AREA. THERE IS A SLIGHT CHANCE THAT SOME OF THESE STORMS COULD CONTAIN DAMAGING WIND GUSTS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, May 27, 12:04 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1204 PM EDT WED MAY 27 2015
PAZ036-063-064-271630-
CUMBERLAND PA-FRANKLIN PA-ADAMS PA-
1204 PM EDT WED MAY 27 2015
...A STRONG THUNDERSTORM WILL AFFECT CUMBERLAND...FRANKLIN...AND
ADAMS COUNTIES UNTIL 1230 PM EDT...
AT 1203 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR
WAYNESBORO...MOVING NORTHEAST AT 35 MPH.
40 MPH WIND GUSTS WILL BE POSSIBLE WITH THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
MONT ALTO AROUND 1215 PM EDT.
GUILFORD AND FAYETTEVILLE AROUND 1220 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE PENN STATE MONT
ALTO...STATE LINE AND QUINCY.
THIS INCLUDES INTERSTATE 81 BETWEEN MILE MARKERS 1 AND 8...NEAR MILE
MARKER 19...AND FROM MILE MARKERS 25 TO 32.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3975 7778 4011 7744 3999 7729 3972 7757
3972 7773
TIME...MOT...LOC 1603Z 222DEG 32KT 3976 7762
TYBURSKISpecial weather statement, May 27, 12:14 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1214 PM EDT WED MAY 27 2015
PAZ056-057-063-271645-
CUMBERLAND PA-DAUPHIN PA-PERRY PA-
1214 PM EDT WED MAY 27 2015
...A STRONG THUNDERSTORM WILL AFFECT CUMBERLAND...DAUPHIN...AND PERRY
COUNTIES UNTIL 1245 PM EDT...
AT 1214 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
ROCKVILLE...MOVING NORTHEAST AT 35 MPH.
40 MPH WIND GUSTS WILL BE POSSIBLE WITH THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
COLONIAL PARK AND RUTHERFORD AROUND 1220 PM EDT.
LINGLESTOWN AND PAXTONIA AROUND 1225 PM EDT.
SKYLINE VIEW AROUND 1230 PM EDT.
DEHART DAM AND PENN NATIONAL RACE COURSE AROUND 1235 PM EDT.
ELIZABETHVILLE AROUND 1240 PM EDT.
LYKENS AND WILLIAMSTOWN AROUND 1245 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE GRATZ...DAUPHIN...
HALIFAX...CITY ISLAND AND ENDERS.
THIS INCLUDES THE FOLLOWING INTERSTATES...
INTERSTATE 81 FROM MILE MARKERS 60 TO 81.
INTERSTATE 83 FROM MILE MARKERS 40 TO 50.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4032 7707 4065 7674 4065 7672 4066 7672
4055 7655 4047 7668 4037 7664 4022 7684
4021 7689 4022 7690 4021 7690 4021 7691
TIME...MOT...LOC 1614Z 222DEG 32KT 4032 7692
TYBURSKISpecial weather statement, May 27, 12:18 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1218 PM EDT WED MAY 27 2015
PAZ042-046-271645-
SULLIVAN PA-SOUTHERN LYCOMING PA-
1218 PM EDT WED MAY 27 2015
...A STRONG THUNDERSTORM WILL AFFECT SULLIVAN...AND SOUTHERN LYCOMING
COUNTIES UNTIL 1245 PM EDT...
AT 1216 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR
MUNCY VALLEY...MOVING NORTHEAST AT 35 MPH.
40 MPH WIND GUSTS WILL BE POSSIBLE WITH THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
MUNCY VALLEY AROUND 1225 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE PICTURE ROCKS...
DUSHORE...FORKSVILLE...LAPORTE AND EAGLES MERE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4150 7625 4118 7663 4130 7681 4135 7676
4131 7660 4139 7672 4157 7652
TIME...MOT...LOC 1616Z 222DEG 32KT 4131 7666
TYBURSKIThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 12:04 PM EDT | Special Weather Statement | CTP | Franklin | 26 min |
| May 27, 12:14 PM EDT | Special Weather Statement | CTP | Dauphin | 31 min |
| May 27, 12:18 PM EDT | Special Weather Statement | CTP | Sullivan | 27 min |
| May 27, 12:52 PM EDT | Special Weather Statement | CTP | Sullivan | 23 min |
| May 27, 12:59 PM EDT | Special Weather Statement | CTP | Adams | 31 min |
| May 27, 1:01 PM EDT | Areal Flood Advisory | CTP | Adams, Cumberland, Dauphin | 119 min |
| May 27, 1:04 PM EDT | Special Weather Statement | CTP | Adams | 26 min |
| May 27, 1:26 PM EDT | Special Weather Statement | CTP | Dauphin | 34 min |
| May 27, 1:29 PM EDT | Special Weather Statement | CTP | Adams | 31 min |
| May 27, 1:42 PM EDT | Severe Thunderstorm Warning | CTP | Dauphin, Lebanon, York | 48 min |
| May 27, 1:44 PM EDT | Special Weather Statement | CTP | Schuylkill | 31 min |
| May 27, 1:50 PM EDT | Severe Thunderstorm Warning | CTP | Adams, York | 55 min |
| May 27, 2:33 PM EDT | Severe Thunderstorm Warning | CTP | Lancaster, York | 42 min |
| May 27, 2:39 PM EDT | Special Weather Statement | CTP | Schuylkill | 36 min |
| May 27, 2:56 PM EDT | Severe Thunderstorm Warning | CTP | Lancaster, Lebanon | 34 min |
| May 27, 3:21 PM EDT | Special Weather Statement | CTP | Lancaster | 39 min |
| May 27, 3:36 PM EDT | Special Weather Statement | CTP | Berks | 24 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.